# SDR CA971016018

- Difficulty date: September 26, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Dhav DHC8*
- Engine: Pwa PW120A
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Input Pinion
- Part number: 312005001
- Condition: Spalled
- Location: Reduction Gearbx
- Part time: 7,394 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) RGB SENT FOR INVEST. AFTER A SPALLED INPUT PINION WAS FOUND DURING A BORESCOPE INSP FOLLOWING AN OVERTORQUE OF 170 PCT.DAMAGE CONFIRMED TO- INPUT PINION TEETH,THIS WAS ACCOMPANIED B Y FROSTING A SPALLING OF- TEETH OF BOTH 1ST STAGE HELICAL GEARS.3 NUTS FOUND LOOSE.2 KEYWASHERS FOUND CRACKED & BOTH LAYSHAFT NUTS WERE FINGER TIGHT.HEAVY IMPACT DAMAGE ALSO DISCOVERED ON #15 BEARING & S PALLING ON 1ST STAGE GEARS IS FAIRLY TYPICAL OF 1ST STAGE GEAR TOOTH DAMAGE EVEN IN RGB'S NOT EXPOSED TO HIGH TORQUENO IND. THAT DAMAGE WAS RELATED TO OVERTORQUELOOSE NUTS & CRACKED WASHERS ARE INDICATIVE OF LONG TERM VIBRATION PROBLEMS CAUSED BY LOOSE GEARS.P&W HAVE RELEASED A MOD TO-IR COMPONENTS WHICH INCORPORATE STIFFER G
